Alert archive / Hawaii / Flash Flood Warnings in 2011
Flash Flood Warning 32, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Jun 3, 2011, 7:36 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2011, 7:36 AM HST (17:36 UTC)
- Expired
- Jun 3, 2011, 10:30 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 105 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 5.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2288 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
482
WGHW50 PHFO 031736
FFWHFO
HIC003-032030-
/O.NEW.PHFO.FF.W.0032.110603T1736Z-110603T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
736 AM HST FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 1030 AM HST
* AT 719 AM HST...RADAR AND RAIN GAGES SHOW HEAVY RAINFALL
OVER SEVERAL AREAS OF OAHU. THE HEAVIEST RAIN HAS BEEN OVER THE
WINDWARD SLOPES FROM KAILUA TO KAHUKU. A LARGE THUNDERSTORM WITH
VERY HEAVY RAIN WILL REACH THE HAUULA...LAIE AND KAHUKU AREAS BY
800 AM HST. HEAVY RAIN IS ALSO OVER LEEWARD AREAS FROM PEARL CITY
TO NANAKULI. EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT KAPAA
QUARRY ROAD HAS BEEN CLOSED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAHIAWA...PUNALUU...WAIALUA...LAIE...KAAAWA...HALEIWA...
MILILANI...WAIPAHU...KUNIA...WAIPIO...WAIANAE AND AIEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS FLASH FLOOD WARNING REPLACES AND EXPANDS THE PRE-EXISTING
WARNING THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1030 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2159 15831 2160 15815 2173 15796 2136 15767
2137 15817
$$
KODAMA1 follow-up statement
145
WGHW70 PHFO 031815
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
815 AM HST FRI JUN 3 2011
HIC003-032030-
/O.CON.PHFO.FF.W.0032.000000T0000Z-110603T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU COUNTY-
815 AM HST FRI JUN 3 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 1030 AM HST...
EMERGENCY MANAGERS REPORTED THAT KAMEHAMEHA HIGHWAY HAS BEEN CLOSED
AT WAIKANE VALLEY ROAD. HEAVY RAIN IS ALSO OCCURRING OVER WINDWARD
SLOPES FROM KAHANA TO KAHUKU AND OVER LEEWARD KOOLAU SLOPES NEAR
FROM AIEA TO PEARL CITY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAHIAWA...
PUNALUU...WAIALUA...LAIE...KAAAWA...HALEIWA...MILILANI...
WAIPAHU...KUNIA...WAIPIO...WAIANAE AND AIEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1030 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2159 15831 2160 15815 2173 15796 2136 15767
2137 15817
$$
KODAMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:00 AM HST, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 3, 4:00 AM HST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST FRI JUN 3 2011 .SYNOPSIS... AN UPPER LEVEL LOW AND A SURFACE HIGH PRESSURE REMAIN THE DRIVING FORCES FOR OUR WEATHER FOR ANOTHER DAY OR TWO. THE UPPER LOW WILL CONTINUE TO BRING UNSTABLE AIR TO THE REGION WHICH WILL ALLOW FOR THE CHANCE OF THUNDERSTORMS. THE HIGH PRESSURE WILL CONTINUE TO BRING TRADES TO THE AREA WHICH WILL HELP TO KEEP SHOWERS MOVING OVER THE AREA. THE SECOND HALF OF THE WEEKEND WILL SEE THE WINDS TAPER OFF AND LOCAL LAND AND SEA BREEZES TO SET UP. && .DISCUSSION... THE UPPER LEVEL LOW THAT HAS SPARKED SOME THUNDERSTORMS NEAR THE MAIN HAWAIIAN ISLANDS OVER THE LAST COUPLE OF DAYS REMAINS NEAR KAUAI. AT 3 AM...THE UPPER LOW IS ABOUT 60 MILES NORTH OF BARKING SANDS ON KAUAI. AS THE MODELS HAD PREDICTED...THE LOW MOVED WEST OVER THE LAST 24 HOURS...SLOWING IN THE LAST SEVERAL HOURS. THIS BODES WELL FOR THE MODEL SOLUTION OF THE LOW MAKING A TREK BACK TO THE EAST/NORTHEAST AS IT GETS DRAWN INTO A FRONTAL SYSTEM FAR TO THE NORTH AND NORTHWEST OF THE ISLANDS. MEANWHILE WE HAVE A SURFACE HIGH PRESSURE SYSTEM TO THE NORTHEAST OF THE ISLANDS WHICH HAS BEEN BRINGING SOME BRISK TRADES TO THE ISLANDS. THE WINDS ARE EXPECTED TO BE DOWN JUST A BIT TODAY...AND REDUCE FURTHER TOMORROW AS THE HIGH STARTS TO MOVE TO THE EAST. AS WE HEAD INTO SUNDAY...THE HIGH IS EXPECTED BE FAR ENOUGH TO THE EAST TO LEAD TO SOME LOCAL LAND AND SEA BREEZES. OVERNIGHT THERE HAVE BEEN A FEW THUNDERSTORMS ACROSS THE REGION...AND SOME ISOLATED HEAVY SHOWERS. IT REMAINS VERY DIFFICULT TO PIN POINT WHERE THE THUNDERSTORMS WILL POP...ALTHOUGH THE PROXIMITY OF THE UPPER LOW TO KAUAI WOULD SUGGEST MORE SHOWERS AT THAT END OF THE STATE. THAT BEING SAID...THUNDERSTORMS HAVE BEEN FORMING OVER THE BIG ISLAND UPSLOPE AREAS THE LAST COUPLE OF DAYS...AND THAT IS LIKELY TO REPEAT AGAIN TODAY. THIS AFTERNOON CONVECTION COULD BRING SOME WINTER WEATHER TO THE BIG ISLAND SUMMITS...BUT ANY SUCH THUNDERSTORMS ARE EXPECTED TO BE BRIEF...WHICH WILL LIMIT SNOW AMOUNTS. AS WE HEAD INTO NEXT WEEK...THE QUESTION WILL BECOME HOW LIGHT WILL THE WINDS BECOME...AND HOW SOUTHEASTERLY WILL THEY BE. THERE IS GENERAL CONSENSUS THAT THE OVERALL BACKGROUND WIND FLOW WILL BE SOUTHEASTERLY...BUT THE WIND SPEEDS ARE THE BIGGER QUESTION. MADE SOME MINOR TWEAKS TO THE GRIDS...BUT OVERALL PHILOSOPHY HAS NOT CHANGED. && .MARINE... THE SMALL CRAFT ADVISORY REMAINS UP FOR THE TYPICALLY WINDIER AREAS NEAR MAUI AND HAWAII COUNTIES THROUGH THIS AFTERNOON. TRADES ARE EXPECTED TO DROP SOME TODAY...AND SHOULD BE BELOW ADVISORY LEVELS LATER TODAY OR TONIGHT. AS A RESULT WILL NOT BE EXTENDING THE ADVISORY AT THIS TIME. LONG PERIOD SOUTH SWELLS ARRIVING FRIDAY NIGHT AND SATURDAY ARE EXPECTED TO BUILD THROUGH SUNDAY...BRINGING SURF HEIGHTS TO NEAR ADVISORY LEVELS OF 8 FEET FOR SOUTH FACING SHORES. THIS SURF WILL CONTINUE INTO MONDAY BEFORE DIMINISHING. A LATE SEASON NORTHWEST SWELL WILL ARRIVE SATURDAY AND IS EXPECTED TO PRODUCE A NOTICEABLE BUMP IN SURF HEIGHTS ALONG NORTH AND WEST FACING SHORES FROM LATE SATURDAY THROUGH MONDAY. && .AVIATION... THUNDERSTORMS IN THE AREA WILL CONTINUE TO BE AN ISSUE FOR ANOTHER DAY OR SO. THESE THUNDERSTORMS AND OTHER SHOWERS IN THE AREA WILL AT TIMES REDUCE VISIBILITY AND CEILINGS. AIRMET TANGO REMAINS FOR LOW LEVEL TURBULENCE IN THE LEE OF THE MOUNTAINS. THE COMPUTER MODELS ARE IN GOOD AGREEMENT SHOWING WINDS DIMINISHING OVER THE WEEKEND WITH LESS LOW LEVEL TURBULENCE THROUGH THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER... THERE WILL REMAIN A HIGHER THAN NORMAL POTENTIAL FOR LIGHTNING IGNITED WILDFIRES THE NEXT FEW AFTERNOONS. BESIDES LIGHTNING... OTHER ENVIRONMENTAL FACTORS ARE NOT CONDUCIVE TO RAPID FIRE GROWTH. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST TODAY FOR KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. &&
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:08 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Jun 3, 6:51 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Jun 3, 8:46 AM HST | Special Marine Warning | HFO | 29 min | |
| Jun 3, 9:07 AM HST | Special Marine Warning | HFO | 70 min | |
| Jun 3, 9:17 AM HST | Special Marine Warning | HFO | 43 min | |
| Jun 3, 9:58 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Jun 3, 10:23 AM HST | Flash Flood Warning | HFO | Honolulu | 2 hr |
| Jun 3, 12:04 PM HST | Flash Flood Warning | HFO | Kauai | 69 min |
Nearby
Flash Flood Warnings in Hawaii, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.